Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Ergodicity of conformal measures for unimodal polynomials

Author: Eduardo A. Prado
Journal: Conform. Geom. Dyn. 2 (1998), 29-44
MSC (1991): Primary 58F03, 58F23
Published electronically: March 25, 1998
MathSciNet review: 1613051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a polynomial and $\mu$ a conformal measure for $f$, i.e., a Borel probability measure $\mu$ with Jacobian equal to $|Df(z)|^{\delta }$. We show that if $f$ is a real unimodal polynomial (a polynomial with just one critical point), then $\mu$ is ergodic. We also show that $\mu$ is ergodic if $f$ is a complex unimodal polynomial with one parabolic periodic point or a quadratic polynomial in the $\mathcal {SL}$ class with a priori bounds (as defined in Lyubich (1997)).

References [Enhancements On Off] (What's this?)

  • A. M. Blokh and M. Yu. Lyubich, Measurable dynamics of $S$-unimodal maps of the interval, Ann. Sci. École Norm. Sup. (4) 24 (1991), no. 5, 545–573. MR 1132757
  • Rufus Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lecture Notes in Mathematics, Vol. 470, Springer-Verlag, Berlin-New York, 1975. MR 0442989
  • Adrien Douady and John Hamal Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 287–343. MR 816367
  • M. Denker and M. Urbański, On Sullivan’s conformal measures for rational maps of the Riemann sphere, Nonlinearity 4 (1991), no. 2, 365–384. MR 1107011
  • M. Denker and M. Urbański, Hausdorff and conformal measures on Julia sets with a rationally indifferent periodic point, J. London Math. Soc. (2) 43 (1991), no. 1, 107–118. MR 1099090, DOI
  • Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • J. Graczyk and G. Swiatek, Polynomial-like property for real quadratic polynomials, preprint, 1995.
  • J. H. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 467–511. MR 1215974
  • G. Levin and S. van Strien, Local connectivity of Julia set of real polynomials, Ann. of Math., to appear.
  • M. Lyubich, On the Lebesgue measure of the Julia set of a quadratic polynomial, IMS-Stony Brook preprint series, (1991/10), 1991.
  • M. Lyubich, Dynamics of quadratic polynomials, I-II, Acta Math., 178, 185–297, 1997.
  • M. Lyubich and M. Yampolski, Complex bounds for real polynomials, Ann. Inst. Fourier, 47, 1219–1255, 1997.
  • Curtis T. McMullen, Complex dynamics and renormalization, Annals of Mathematics Studies, vol. 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365
  • C. McMullen, The classification of conformal dynamical systems, preprint, 1995.
  • Welington de Melo and Sebastian van Strien, One-dimensional dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 25, Springer-Verlag, Berlin, 1993. MR 1239171
  • J. Milnor, Dynamics in one complex variable: Introductory lectures, IMS-Stony Brook preprint series, (1990/5), 1990.
  • J. Milnor, Local connectivity of Julia sets: expository lectures, IMS-Stony Brook preprint series, (1991/10), 1991.
  • E. A. Prado, Conformal measures in polynomial dynamics, In PhD thesis, SUNY at Stony Brook, 1995.
  • F. Przytycki, Iterations of holomorphic Collet-Eckmann maps: conformal and invariant measures, preprint, 1996.
  • D. Sullivan, Conformal dynamics, 725–752, volume 1007 of Lecture Notes in Mathematics, Springer-Verlag, 1980.
  • Mariusz Urbański, Rational functions with no recurrent critical points, Ergodic Theory Dynam. Systems 14 (1994), no. 2, 391–414. MR 1279476, DOI
  • Peter Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc. 236 (1978), 121–153. MR 466493, DOI

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 58F03, 58F23

Retrieve articles in all journals with MSC (1991): 58F03, 58F23

Additional Information

Eduardo A. Prado
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Caixa Postal 66281 CEP 05315-970, São Paulo, Brazil

Keywords: Holomorphic dynamics, conformal measures
Received by editor(s): September 1, 1997
Received by editor(s) in revised form: December 15, 1997
Published electronically: March 25, 1998
Additional Notes: Supported in part by CNPq-Brazil and S.U.N.Y. at Stony Brook
Article copyright: © Copyright 1998 American Mathematical Society